Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 362, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 13, 2017, 4:19 PM CDT for Lamar County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2017, 4:19 PM CDT (21:19 UTC)
- Expired
- Aug 13, 2017, 4:42 PM CDT
- In force
- 23 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lamar County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 549 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
686
WUUS54 KJAN 132119
SVRJAN
MSC073-132200-
/O.NEW.KJAN.SV.W.0362.170813T2119Z-170813T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
419 PM CDT SUN AUG 13 2017
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Southern Lamar County in southeastern Mississippi...
* Until 500 PM CDT
* At 419 PM CDT, a severe thunderstorm was located near Baxterville,
or 12 miles east of Sandy Hook, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Lumberton around 450 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3100 8948 3100 8950 3101 8950 3101 8955
3100 8955 3100 8965 3112 8965 3111 8935
3101 8935 3101 8942 3098 8943 3098 8947
TIME...MOT...LOC 2119Z 296DEG 15KT 3103 8960
HAIL...1.00IN
WIND...60MPH
$$
NF2 follow-up statements
287
WWUS54 KJAN 132132
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
432 PM CDT SUN AUG 13 2017
MSC073-132200-
/O.CON.KJAN.SV.W.0362.000000T0000Z-170813T2200Z/
Lamar MS-
432 PM CDT SUN AUG 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHERN LAMAR COUNTY...
At 432 PM CDT, a severe thunderstorm was located near Baxterville, or
12 miles north of Poplarville, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Lumberton around 500 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3100 8948 3100 8950 3101 8950 3101 8955
3100 8955 3100 8965 3112 8965 3111 8942
3101 8935 3101 8942 3098 8943 3098 8947
TIME...MOT...LOC 2132Z 297DEG 11KT 3101 8956
HAIL...1.00IN
WIND...60MPH
$$
NF857
WWUS54 KJAN 132142
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
442 PM CDT SUN AUG 13 2017
MSC073-132152-
/O.CAN.KJAN.SV.W.0362.000000T0000Z-170813T2200Z/
Lamar MS-
442 PM CDT SUN AUG 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAMAR COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However gusty winds and heavy rain are still
possible with this thunderstorm.
LAT...LON 3100 8948 3100 8950 3101 8950 3101 8955
3100 8955 3100 8965 3112 8965 3111 8942
3101 8935 3101 8942 3098 8943 3098 8947
TIME...MOT...LOC 2141Z 296DEG 15KT 3099 8952
$$
NFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 4:01 PM CDT, 18 minutes earlier.
Area forecast discussion, Aug 13, 4:01 PM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Jackson MS 401 PM CDT Sun Aug 13 2017 .DISCUSSION... Tonight and Monday: Perturbed mid level westerly flow will keep convective potential looming through the period, most notably this afternoon/evening and again Monday. Though heavy rainfall will be possible with any storms as PWs remain above 2 inches, lack of low level focus and progressive storm movement should keep any flooding potential extremely localized and far to the north. The ECMWF does show relatively high QPF over the north tonight into Monday, but the baroclinic zone it shows in that area appears somewhat more pronounced than reality when compared to the latest observations. Thus, the high QPF seems to be a feedback problem of the erroneous strength of the baroclinic zone. Therefore, will confine flood potential to the far north in the HWO./26/ Monday night into next weekend: At least a vague low level baroclinic zone will remain in the neighborhood of far northern zones Monday night and through Tuesday, providing a focusing mechanism for locally heavy and thunderstorms. Although precipitable water values will remain very high the moisture transport and convergence along the boundary is not very impressive, though still enough to keep the mention of a limited flooding risk going for far northern zones through the day Tuesday. Monday night through early Tuesday we anticipate most of the precipitation to be clustered in northern zones near this boundary. However, by afternoon, expect other areas to experience scattered to numerous showers and storms as at least moderate instability along and south of I-20 gets triggered by outflow emanating from storms to the north. High temps on Tuesday will be held mostly in check by clouds and precip, especially north of I-20, but of course the humidity will be oppressive. Expect daily precip chances to trend down some Wednesday and Thursday as the weak frontal zones lifts to the north and ridging aloft assures lack of great precipitation focusing mechanisms. Despite this, there will still certainly be showers and thunderstorms about in the afternoon with some spotty big downpours certainly quite possible. High temperatures will gradually heat up into the 91 to 94 degree range with enough humidity to bring peak heat index values to a range of 100 to 105 degrees in the afternoon. There is a decent likelihood the ridge aloft will be breaking down some over the region Friday and Saturday and perhaps another weak front will approach from the north again. The end result, regardless of specific details, is that the downward trend in rain chances Wednesday and Thursday should cease. Temperatures peaking around normal levels in the lower 90s will again present heat index values maxing out above 100 degrees in most spots. The heat will be something to track going forward in the forecast, but for now we will refrain from mentioning it in the HWO or graphics because potential for actual advisory conditions looks relatively low. /BB/ && .AVIATION... 18Z TAF discussion: VFR conditions will exist through much of the period although scattered to numerous showers and thunderstorms will exist over the northern TAF sites. Where these occur, a brief lowering of ceilings and visibilities can be expected. MVFR conditions look possible after midnight into mid morning Monday./26/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 74 90 74 90 / 50 43 27 57 Meridian 72 91 74 90 / 42 50 28 66 Vicksburg 75 90 75 91 / 54 42 23 49 Hattiesburg 75 93 75 91 / 54 40 25 64 Natchez 75 90 74 89 / 20 40 23 56 Greenville 73 87 74 89 / 53 70 43 47 Greenwood 73 86 74 86 / 70 66 45 57 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 26/BB
Hazardous weather outlook, Aug 13, 2:41 PM CDT, 1 hour 38 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 241 PM CDT Sun Aug 13 2017 ARZ074-075-MSZ018-019-025>036-141945- Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll- Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington- Humphreys-Holmes- 241 PM CDT Sun Aug 13 2017 This hazardous weather outlook is for portions of southeast Arkansas, central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Monday FLOODING THREAT...Limited TIMING...Tonight through Monday The training of heavy downpours across already saturated soils, could result in flash flooding over the outlook area through Monday. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Flash flooding will be possible for areas mainly along and north of Highway 82 through Tuesday, as multiple rounds of locally heavy rain and thunderstorms move through that area. (www.weather.gov/images/jan/graphicast/image1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. LAZ007>009-015-016-023>026-MSZ037>066-072>074-141945- Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Catahoula-Tensas-Concordia-Attala-Winston-Noxubee- Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren- Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson- Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 241 PM CDT Sun Aug 13 2017 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Monday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 26 && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Tropical page... www.weather.gov/jan/tropical National Hurricane Center Home Page... www.nhc.noaa.gov/ Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... www.weather.gov/jan/precipmaps River Forecast Center... www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Aug 13, 3:00 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Jackson MS
300 PM CDT SUN AUG 13 2017
MSZ049-050-055-056-132030-
Smith MS-Scott MS-Rankin MS-Simpson MS-
300 PM CDT SUN AUG 13 2017
...A STRONG THUNDERSTORM WILL AFFECT RANKIN...NORTHEASTERN SIMPSON...
NORTHWESTERN SMITH AND WESTERN SCOTT COUNTIES UNTIL 330 PM CDT...
At 300 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Madison to 6 miles northwest of
Johns to near Mendenhall. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Cato around 310 PM CDT.
Mendenhall and Johns around 315 PM CDT.
Goshen Springs around 320 PM CDT.
Martinville, Pisgah and Leesburg around 330 PM CDT.
Other locations impacted by these storms include Polkville, D'Lo,
Braxton and Puckett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3190 8999 3215 9002 3239 9008 3240 9007
3242 9007 3242 9006 3244 9007 3244 9005
3247 9003 3249 8996 3259 8980 3259 8979
3258 8979 3263 8973 3258 8973 3258 8971
3234 8962 3191 8966
TIME...MOT...LOC 2000Z 266DEG 20KT 3241 9005 3218 8994 3195 8995
NFSpecial weather statement, Aug 13, 3:14 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Jackson MS
314 PM CDT SUN AUG 13 2017
MSZ025-027-035-036-132045-
Carroll MS-Humphreys MS-Leflore MS-Holmes MS-
314 PM CDT SUN AUG 13 2017
...A STRONG THUNDERSTORM WILL AFFECT HOLMES...WESTERN CARROLL...
LEFLORE AND EAST CENTRAL HUMPHREYS COUNTIES UNTIL 345 PM CDT...
At 314 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Itta Bena to Howard. Movement was
east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Brozville around 320 PM CDT.
Lexington around 335 PM CDT.
Greenwood around 340 PM CDT.
Money, Bowling Green, Avalon and Teoc around 345 PM CDT.
Other locations impacted by these storms include Morgan City and
Cruger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3372 9014 3368 9014 3368 9002 3307 8982
3306 8984 3304 8984 3301 9031 3357 9044
3372 9021
TIME...MOT...LOC 2014Z 252DEG 18KT 3355 9035 3312 9019
NFSpecial weather statement, Aug 13, 3:29 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
329 PM CDT SUN AUG 13 2017
MSZ042-132100-
Yazoo MS-
329 PM CDT SUN AUG 13 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN YAZOO COUNTY UNTIL
400 PM CDT...
At 329 PM CDT, Meteorologists were tracking a strong thunderstorm
over Benton, or 7 miles southeast of Yazoo City, moving east at 15
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Benton around 340 PM CDT.
Vaughan around 400 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3288 8997 3284 8999 3282 9002 3279 9002
3275 9004 3270 9010 3270 9013 3269 9014
3267 9019 3266 9020 3266 9022 3267 9023
3266 9025 3266 9034 3291 9035 3296 9019
TIME...MOT...LOC 2029Z 253DEG 13KT 3280 9029
NFSpecial weather statement, Aug 13, 3:46 PM CDT, 33 minutes before
Special Weather Statement National Weather Service Jackson MS 346 PM CDT SUN AUG 13 2017 MSZ064-065-072-073-132115- Jefferson Davis MS-Covington MS-Lamar MS-Marion MS- 346 PM CDT SUN AUG 13 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MARION...CENTRAL COVINGTON...NORTHWESTERN LAMAR AND SOUTHEASTERN JEFFERSON DAVIS COUNTIES UNTIL 415 PM CDT... At 345 PM CDT, Meteorologists were tracking a strong thunderstorm near Carson, or 16 miles southwest of Collins, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Sumrall and Melba around 415 PM CDT. Other locations impacted by this storm include Bassfield. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3134 8988 3162 8986 3169 8951 3127 8951 TIME...MOT...LOC 2045Z 281DEG 15KT 3149 8978 NF
Special weather statement, Aug 13, 3:55 PM CDT, 24 minutes before
Special Weather Statement National Weather Service Jackson MS 355 PM CDT SUN AUG 13 2017 MSZ043-048-049-132130- Hinds-Rankin-Madison- 355 PM CDT SUN AUG 13 2017 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN...EAST CENTRAL HINDS AND SOUTH CENTRAL MADISON COUNTIES... At 355 PM CDT, a strong thunderstorm was located near Ridgeland, moving southeast at 15 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. This storm will be near... Madison and Ridgeland around 410 PM CDT. Flowood around 425 PM CDT. Pearl and Brandon around 430 PM CDT. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3228 9034 3255 9016 3251 8980 3208 9008 TIME...MOT...LOC 2055Z 293DEG 12KT 3240 9020 NF
Special weather statement, Aug 13, 4:03 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
403 PM CDT SUN AUG 13 2017
MSZ055-056-065-132130-
Smith MS-Covington MS-Simpson MS-
403 PM CDT SUN AUG 13 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SIMPSON...SOUTHERN
SMITH AND NORTHERN COVINGTON COUNTIES UNTIL 430 PM CDT...
At 403 PM CDT, Meteorologists were tracking a strong thunderstorm
over Magee, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Mount Olive around 415 PM CDT.
Taylorsville around 430 PM CDT.
Other locations impacted by this storm include Mize.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3169 8976 3178 8976 3200 8972 3199 8937
3163 8943
TIME...MOT...LOC 2103Z 291DEG 18KT 3185 8969
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:19 PM CDT | Special Weather Statement | JAN | Humphreys, Leflore, Sunflower | 26 min |
| Aug 13, 2:45 PM CDT | Special Weather Statement | JAN | Holmes, Leflore, Sunflower | 30 min |
| Aug 13, 3:00 PM CDT | Special Weather Statement | JAN | Rankin, Simpson | 30 min |
| Aug 13, 3:14 PM CDT | Special Weather Statement | JAN | Holmes, Leflore | 31 min |
| Aug 13, 3:29 PM CDT | Special Weather Statement | JAN | Yazoo | 31 min |
| Aug 13, 3:46 PM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis | 29 min |
| Aug 13, 3:55 PM CDT | Special Weather Statement | JAN | Rankin | 35 min |
| Aug 13, 4:03 PM CDT | Special Weather Statement | JAN | Covington | 27 min |
| Aug 13, 4:37 PM CDT | Special Weather Statement | JAN | Leake | 23 min |
| Aug 13, 4:54 PM CDT | Special Weather Statement | JAN | Leake | 36 min |
| Aug 13, 6:25 PM CDT | Special Weather Statement | JAN | Hinds | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.